Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 139, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 30, 2012, 8:25 PM CDT for 7 counties in Kansas. It was in force for 65 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2012, 8:25 PM CDT (01:25 UTC)
- Expired
- May 30, 2012, 9:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Butler County, KS, Cowley County, KS, Harper County, KS, Kingman County, KS, Reno County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 32 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 8:27 PM CDT | TSTM WND GST 55 | 3 W Udall, KS | TRAINED SPOTTER REPORTED WINDS OF 50 TO 55 MPH |
| May 30, 8:30 PM CDT | TSTM WND DMG | Rose Hill, KS | 8 INCH DIAMETER TREE LIMBS DOWN AND A LARGE SIGN BLOWN DOWN IN ROSE HILL. |
| May 30, 8:33 PM CDT | TSTM WND GST 65 | 3 W Udall, KS | |
| May 30, 8:35 PM CDT | TSTM WND GST 63 | 2 N Douglass, KS | MEASURED 63 MPH WINDS ON HIGHWAY 77. |
| May 30, 8:39 PM CDT | TSTM WND DMG | 5 S Mid Continent Airpo, KS | FIRE DEPARTMENT REPORTS 1.5 MILES OF POWER POLES SNAPPED OFF ALONG 55TH STREET SOUTH BETWEEN MAIZE AND TYLER. |
| May 30, 8:50 PM CDT | TSTM WND GST 60 | 2 Se Leon, KS | |
| May 30, 8:57 PM CDT | TSTM WND GST 50 | 7 Wnw Atlanta, KS | |
| May 30, 9:13 PM CDT | HAIL 1 | 5 Nne Crystal Springs, KS | LAW ENFORCEMENT REPORTED QUARTER SIZE HAIL AT NORTH WEST 40TH AVENUE AND NORTH WEST 150TH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 3:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1367 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1816 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
476
WUUS53 KICT 310125
SVRICT
KSC015-035-077-095-155-173-191-310230-
/O.NEW.KICT.SV.W.0139.120531T0125Z-120531T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
825 PM CDT WED MAY 30 2012
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
HARPER COUNTY IN SOUTH CENTRAL KANSAS...
KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
EXTREME SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 930 PM CDT
* AT 823 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES SOUTHWEST OF AUGUSTA TO UDALL TO 8
MILES NORTH OF WELLINGTON TO 8 MILES EAST OF ZENDA...AND MOVING
SOUTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE
BRANCHES UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE
MINOR DAMAGE TO SHINGLE ROOFS AND METAL OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
WELLINGTON...WINFIELD...ANTHONY...BELLE PLAINE...CONWAY SPRINGS...
DOUGLASS...UDALL...LEON...ATTICA...OXFORD...HARPER...ARGONIA...
LATHAM...ATLANTA...WALDRON...GEUDA SPRINGS...BURDEN...ARKANSAS
CITY...BLUFF CITY AND DEXTER.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 1 AND 78. THIS
INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 11.
THIS SEVERE WARNING REPLACES THE PREVIOUS WARNING IN AFFECT FOR THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THIS LINE OF STORMS IS PRODUCING
WIDESPREAD WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3700 9836 3737 9836 3738 9847 3773 9847
3777 9720 3793 9685 3756 9653 3730 9652
3708 9668 3699 9708
TIME...MOT...LOC 0124Z 320DEG 30KT 3762 9703 3745 9711
3738 9743 3748 9813
HAIL...1.00IN
WIND...70 MPH
$$
JAKUB4 follow-up statements
536
WWUS53 KICT 310134
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
834 PM CDT WED MAY 30 2012
KSC015-035-077-095-155-173-191-310230-
/O.CON.KICT.SV.W.0139.000000T0000Z-120531T0230Z/
SUMNER KS-SEDGWICK KS-RENO KS-KINGMAN KS-HARPER KS-BUTLER KS-
COWLEY KS-
834 PM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY...
SOUTHERN BUTLER...HARPER...KINGMAN...EXTREME SOUTHEASTERN RENO...
SEDGWICK AND SUMNER COUNTIES UNTIL 930 PM CDT...
AT 827 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF DOUGLASS TO UDALL TO 6 MILES
NORTH OF WELLINGTON TO 10 MILES EAST OF ZENDA...AND MOVING SOUTHEAST
AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE BRANCHES
UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE MINOR DAMAGE
TO SHINGLE ROOFS AND METAL OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
WELLINGTON...WINFIELD...ANTHONY...LEON...ATTICA...OXFORD...HARPER...
ARGONIA...LATHAM...ATLANTA...WALDRON...GEUDA SPRINGS...BURDEN...
ARKANSAS CITY...BLUFF CITY...DEXTER...SOUTH HAVEN...CALDWELL...
WELLINGTON AIRPORT AND ROCK.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 1 AND 78. THIS
INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE CAPABLE OF PRODUCING
WIDESPREAD WIND DAMAGE ACROSS THE WARNED AREAS. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3700 9836 3737 9836 3738 9847 3773 9847
3777 9720 3793 9685 3756 9653 3730 9652
3708 9668 3699 9708
TIME...MOT...LOC 0132Z 320DEG 30KT 3757 9698 3740 9706
3733 9738 3743 9808
HAIL...1.00IN
WIND...70 MPH
$$
ES549
WWUS53 KICT 310140
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
840 PM CDT WED MAY 30 2012
KSC155-310148-
/O.CAN.KICT.SV.W.0139.000000T0000Z-120531T0230Z/
RENO KS-
840 PM CDT WED MAY 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN RENO
COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3700 9836 3737 9836 3738 9847 3761 9847
3763 9716 3793 9685 3756 9653 3729 9653
3708 9668 3699 9709
TIME...MOT...LOC 0138Z 320DEG 30KT 3753 9694 3736 9702
3729 9734 3739 9804
$$
KSC015-035-077-095-173-191-310230-
/O.CON.KICT.SV.W.0139.000000T0000Z-120531T0230Z/
SUMNER KS-SEDGWICK KS-KINGMAN KS-HARPER KS-BUTLER KS-COWLEY KS-
840 PM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY...
SOUTHERN BUTLER...HARPER...SOUTHERN KINGMAN...SOUTHERN SEDGWICK AND
SUMNER COUNTIES UNTIL 930 PM CDT...
AT 837 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM DOUGLASS TO 5 MILES EAST OF UDALL TO WELLINGTON
TO 8 MILES NORTH OF HARPER...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE BRANCHES
UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE MINOR DAMAGE
TO SHINGLE ROOFS AND METAL OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
WELLINGTON...WINFIELD...ANTHONY...ATTICA...OXFORD...HARPER...
ARGONIA...LATHAM...ATLANTA...WALDRON...GEUDA SPRINGS...BURDEN...
ARKANSAS CITY...BLUFF CITY...DEXTER...SOUTH HAVEN...CALDWELL...
CRYSTAL SPRINGS...RUNNYMEDE AND MAYFIELD.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 1 AND 78. THIS
INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE CAPABLE OF PRODUCING
WIDESPREAD WIND DAMAGE ACROSS THE WARNED AREAS...ESPECIALLY
SUMNER...SOUTHWEST BUTLER AND NORTHWEST COWLEY COUNTIES. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3700 9836 3737 9836 3738 9847 3761 9847
3763 9716 3793 9685 3756 9653 3729 9653
3708 9668 3699 9709
TIME...MOT...LOC 0138Z 320DEG 30KT 3753 9694 3736 9702
3729 9734 3739 9804
HAIL...1.00IN
WIND...70 MPH
$$
ES887
WWUS53 KICT 310148
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
848 PM CDT WED MAY 30 2012
KSC015-035-077-095-173-191-310230-
/O.CON.KICT.SV.W.0139.000000T0000Z-120531T0230Z/
SUMNER KS-SEDGWICK KS-KINGMAN KS-HARPER KS-BUTLER KS-COWLEY KS-
848 PM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY...
SOUTHERN BUTLER...HARPER...SOUTHERN KINGMAN...SOUTHERN SEDGWICK AND
SUMNER COUNTIES UNTIL 930 PM CDT...
AT 841 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES EAST OF DOUGLASS TO 5 MILES NORTH OF
WINFIELD TO WELLINGTON TO 6 MILES NORTH OF HARPER...AND MOVING
SOUTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE BRANCHES
UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE MINOR DAMAGE
TO SHINGLE ROOFS AND METAL OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
WINFIELD...ANTHONY...HARPER...ARGONIA...LATHAM...ATLANTA...WALDRON...
GEUDA SPRINGS...BURDEN...ARKANSAS CITY...BLUFF CITY...DEXTER...SOUTH
HAVEN...CALDWELL...MAYFIELD...CORWIN...MILAN...DANVILLE...STROTHER
FIELD AIRPORT AND PERTH.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 1 AND 78. THIS
INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE CAPABLE OF PRODUCING
WIDESPREAD WIND DAMAGE ACROSS THE WARNED AREAS. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3700 9836 3737 9836 3738 9847 3761 9847
3763 9719 3763 9716 3793 9685 3756 9653
3729 9653 3708 9668 3699 9709
TIME...MOT...LOC 0146Z 320DEG 30KT 3748 9689 3731 9697
3724 9729 3734 9799
HAIL...1.00IN
WIND...70 MPH
$$
ES950
WWUS53 KICT 310212
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
912 PM CDT WED MAY 30 2012
KSC173-310219-
/O.CAN.KICT.SV.W.0139.000000T0000Z-120531T0230Z/
SEDGWICK KS-
912 PM CDT WED MAY 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SEDGWICK COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3700 9836 3737 9836 3738 9847 3759 9847
3747 9782 3748 9714 3773 9668 3756 9653
3729 9653 3708 9668 3699 9709
TIME...MOT...LOC 0209Z 320DEG 30KT 3728 9662 3715 9674
3704 9722 3725 9827
$$
KSC015-035-077-095-191-310230-
/O.CON.KICT.SV.W.0139.000000T0000Z-120531T0230Z/
SUMNER KS-KINGMAN KS-HARPER KS-BUTLER KS-COWLEY KS-
912 PM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY...
SOUTHERN BUTLER...HARPER...SOUTHERN KINGMAN AND SUMNER COUNTIES UNTIL
930 PM CDT...
AT 905 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES EAST OF BURDEN TO DEXTER TO 6 MILES
SOUTHWEST OF GEUDA SPRINGS TO ATTICA...AND MOVING SOUTHEAST AT 35
MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE BRANCHES
UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE MINOR DAMAGE
TO SHINGLE ROOFS AND METAL OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
ANTHONY...ATTICA...ARKANSAS CITY...SOUTH HAVEN...CALDWELL...BLUFF
CITY...WALDRON...CORWIN AND HUNNEWELL.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 1 AND 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE CAPABLE OF PRODUCING
WIDESPREAD WIND DAMAGE...ESPECIALLY ACROSS HARPER...SOUTHERN SUMNER
AND EASTERN COWLEY COUNTIES. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3700 9836 3737 9836 3738 9847 3759 9847
3747 9782 3748 9714 3773 9668 3756 9653
3729 9653 3708 9668 3699 9709
TIME...MOT...LOC 0209Z 320DEG 30KT 3728 9662 3715 9674
3704 9722 3725 9827
HAIL...1.00IN
WIND...70 MPH
$$
ESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:43 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, May 30, 3:43 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 343 PM CDT WED MAY 30 2012 .DISCUSSION... FORECAST CONCERNS ARE SEVERE STORM CHANCES THIS EVENING/TONIGHT. THEN COOLER TEMPS FOR THU/FRI. THIS EVENING-TONIGHT: A RATHER COMPLICATED SEVERE THREAT IS DEVELOPING ACROSS KANSAS LATE THIS AFTERNOON AND THIS EVENING. AXIS OF UNSTABLE AIR CURRENTLY IS OVER THE HIGH PLAINS FROM KDDC TO KGLD. JUST TO THE NORTH OF THIS AXIS IS A FAIRLY POTENT SHORTWAVE AND COLD FRONT OVER SW NEB. THE COMBINATION OF THE ABOVE SYSTEMS WILL COMBINE FOR A POTENTIAL ONE- TWO PUNCH OF SEVERE WEATHER FOR THE FORECAST AREA THIS EVENING AND TONIGHT. EXPECT INITIAL STORM DEVELOPMENT OVER THE HIGH PLAINS...POSSIBLY INTO CEN KS...AS THIS AREA BECOMES UNCAPPED. BULK SHEAR OF 60 KTS AND VERY UNSTABLE AIR SUGGESTS THAT SOME DISCRETE SUPERCELLS WILL DEVELOP IN THE HIGH PLAINS WITH SBCAPES OF 3500-4000 J/KG. ONCE THE SUPERCELLS GET GOING...PREVAILING FLOW...SUGGESTS THAT A FEW SUPERCELLS WILL MOVE EAST-SOUTHEAST TOWARDS CENTRAL AND SOUTH CENTRAL KS LATER THIS EVENING. THIS COMBINATION OF SHEAR/INSTABILITY SUGGESTS VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE FIRST THREAT FOR SOUTH CENTRAL KS. NEXT CONCERN WILL BE A STRONG COLD FRONT EXPECTED TO PUSH SOUTH INTO CEN KS LATE THIS EVENING/OVERNIGHT. EXPECTING ANOTHER ROUND OF CONVECTION TO DEVELOP ACROSS NRN/CEN KS ALONG THIS FRONTAL BOUNDARY AS IT DROPS SOUTHEAST ACROSS THE FORECAST AREA...AS CONVERGENCE INCREASES. THIS CONVECTION WILL THEN RAPIDLY DROP SOUTH ALONG OR JUST WEST OF INTERSTATE 135...PRODUCING A POSSIBLE DAMAGING WIND THREAT AS IT TURNS INTO A COMPLEX OF STORMS. COLD POOL ASSOCIATED WITH THIS SYSTEM...WILL BE KEY TO HOW STRONG THE DOWNBURST WINDS ARE WITH THIS CONVECTION. CERTAINLY LOOKS LIKE STRONG POSSIBLY SEVERE STORMS AND GOOD SOAKING RAINS FOR A GOOD PORTION OF THE AREA AS IT DIVES SOUTH-SOUTHEAST LATE THIS EVENING AND OVERNIGHT. THU-FRI: COULD SEE SOME CONVECTION LINGER OVER SOUTHEAST KS FOR THE EARLY PORTION OF THE DAY...AS CONVECTIVE COMPLEX WILL PROBABLY BE EITHER MOVING STRAIGHT EAST OR SOUTHEAST OF THE AREA. SO WILL HOLD ONTO SOME MORNING POPS IN ERN KS FOR THE MORNING HOURS. THE MAIN DIFFERENCE FOR THU-FRI WILL BE THE NOTICEABLY COOLER AND DRIER AIR TO MOVE ACROSS THE AREA. COULD ACTUALLY SEE SOME GUSTY NORTHEAST WINDS FOR THU AFTERNOON ACROSS ERN KS AS MAIN SHORTWAVE STILL MOVES ACROSS THIS AREA. COULD ALSO SEE SOME DIURNALLY DRIVEN SHOWERS ACROSS NERN KS AS WELL WITH THE STEEP LAPSE RATES...BUT THINK MOST OF THIS WILL REMAIN NORTH OF SOUTHEAST KS. A WEAK MID LEVEL FEATURE LOOKS TO DIVE SOUTH ACROSS THE AREA BY FRI AFTERNOON...AS MID LEVEL WARM ADVECTION INCREASES. THIS LOOKS TO INCREASE MID LEVEL MOISTURE AS IT DROPS SOUTH...WITH 305-310K ISENTROPIC LIFT INCREASING. NOT SURE IF MOST OF THIS WILL BE VIRGA OR SPRINKLES AS IT MOVES ACROSS AS LOW LAYERS REMAIN VERY DRY...BUT WILL KEEP A SLIGHT POP IN FOR THIS CHANCE. SAT-SUN: RETURN SFC FLOW LOOKS TO CONTINUE FOR SAT INTO SUN...ESPECIALLY FOR AREAS ACROSS THE HIGH PLAINS. SOME UNCERTAINLY ON POPS FOR THIS TIME FRAME...AS GFS TRYS TO DEVELOP CONVECTION OVER THE HIGH PLAINS....WITH THIS CONVECTION PROPAGATING EAST INTO THE AREA BOTH SAT INTO SUN. REST OF THE EXTENDED: MEDIUM RANGE MODELS SUGGEST THAT THE MID LEVEL RIDGE WILL BUILD OVER THE ROCKIES OR INTO THE NRN PLAINS FOR THE BEGINNING OF THE WORK WEEK. SOME DIFFERENCES ON HOW THE SFC FEATURES WILL PLAY OUT...WITH PLACEMENT OF THE RIDGE AFFECTING THIS SOMEWHAT. BUT CURRENT CONSENSUS SUGGESTS THAT SOME DIURNAL STORM CHANCES FOR MON NIGHT THROUGH WED. KETCHAM && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAINTAINED VFR THROUGH THE TAF PERIOD ACROSS THE AREA WITH VCTS MENTIONED ACROSS CENTRAL KANSAS THIS AFTERNOON INTO THE EARLY EVENING HOURS GRADUALLY SPREADING SOUTH AND EAST ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS TOWARD MORNING. ALTHOUGH WITH MORE WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS...MVFR CIGS MAY BE MORE PREVALENT TOWARD MORNING ESPECIALLY ACROSS SOUTHEAST KANSAS. MWM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 59 71 50 74 / 70 10 10 20 HUTCHINSON 56 71 49 75 / 70 10 10 20 NEWTON 56 68 48 72 / 70 10 10 20 ELDORADO 58 70 48 73 / 70 10 10 20 WINFIELD-KWLD 61 73 49 75 / 70 10 10 20 RUSSELL 52 70 48 77 / 70 10 10 20 GREAT BEND 53 71 49 78 / 70 10 10 20 SALINA 55 71 48 75 / 70 10 10 20 MCPHERSON 55 69 49 74 / 70 10 10 20 COFFEYVILLE 64 73 50 73 / 70 30 10 20 CHANUTE 61 70 48 73 / 70 30 10 20 IOLA 61 68 48 73 / 70 30 10 20 PARSONS-KPPF 63 72 49 72 / 70 30 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 30, 4:24 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 424 PM CDT WED MAY 30 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-312130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 424 PM CDT WED MAY 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING OVER CENTRAL AND SOUTH CENTRAL KANSAS. WHILE MOST OF THE AREA WILL HAVE A CHANCE TO EXPERIENCE SEVERE STORMS TONIGHT...LOCATIONS ALONG AND WEST OF A LINE FROM HOISINGTON TO ELDORADO TO SEDAN WILL HAVE A CHANCE FOR A MORE SIGNIFICANT SEVERE THREAT. IN THESE LOCATIONS THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING 2 INCH DIAMETER HAIL ALONG WITH 70 MPH WINDS. IN ADDITION AN ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SATURDAY...BUT WIDESPREAD STRONG OR SEVERE STORMS ARE NOT ANTICIPATED. CHANCES FOR ISOLATED...HIT AND MISS THUNDERSTORMS WILL REMAIN POSSIBLE FROM SUNDAY NIGHT THROUGH TUESDAY. WIDESPREAD SEVERE WEATHER APPEARS UNLIKELY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND THIS EVENING ACROSS THE REGION...ESPECIALLY OVER CENTRAL AND SOUTH CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ADK/LAWSON/MWM/KETCHAM
In the hours before
Local storm report, May 30, 8:12 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
812 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM TSTM WND GST SE MCCONNELL AIR FORCE 37.62N 97.27W
05/30/2012 M58 MPH SEDGWICK KS ASOS
&&
MWMLocal storm report, May 30, 8:13 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
813 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND GST 1 E SOUTH WICHITA 37.60N 97.29W
05/30/2012 E60 MPH SEDGWICK KS AMATEUR RADIO
NEAR 45TH AND K15.
&&
SGSLocal storm report, May 30, 8:14 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
814 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM TSTM WND GST ANDOVER 37.69N 97.14W
05/30/2012 E70 MPH BUTLER KS FIRE DEPT/RESCUE
ANDOVER FIRE DEPARTMENT REPORTS WINDS OF 60 TO 70 MPH.
&&
SGSLocal storm report, May 30, 8:15 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
815 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM TSTM WND GST CLEARWATER 37.51N 97.50W
05/30/2012 E65.00 MPH SEDGWICK KS TRAINED SPOTTER
&&
BDKLocal storm report, May 30, 8:18 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
818 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND GST 3 N BENTON 37.83N 97.11W
05/30/2012 E70 MPH BUTLER KS TRAINED SPOTTER
&&
SGSLocal storm report, May 30, 8:21 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
821 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL MOUNT HOPE 37.87N 97.66W
05/30/2012 E1.75 INCH SEDGWICK KS TRAINED SPOTTER
ALSO REPORTING 60 MPH WINDS.
0738 PM TSTM WND GST MOUNT HOPE 37.87N 97.66W
05/30/2012 E60.00 MPH SEDGWICK KS TRAINED SPOTTER
ALSO REPORTED GOLFBALL SIZED HAIL.
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:07 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno, Sedgwick | 53 min |
| May 30, 7:21 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 27 min |
| May 30, 7:33 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Harper, Kingman, Sedgwick, Sumner | 57 min |
| May 30, 7:44 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 46 min |
| May 30, 9:20 PM CDT | Special Weather Statement | ICT | Chautauqua, Elk | 40 min |
| May 30, 9:24 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Harper, Sumner | 39 min |
| May 30, 10:27 PM CDT | Special Weather Statement | ICT | Montgomery, Wilson | 48 min |
| May 30, 10:51 PM CDT | Special Weather Statement | ICT | Labette, Neosho | 54 min |
| May 30, 11:38 PM CDT | Special Weather Statement | ICT | Neosho | 37 min |
| May 31, 1:08 AM CDT | Special Weather Statement | ICT | Labette | 37 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.